Alert archive / Tennessee / Flash Flood Warnings in 2006
Flash Flood Warning 7, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jan 23, 2006, 1:33 AM CST for 8 counties in Tennessee. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 23, 2006, 1:33 AM CST (07:33 UTC)
- Expired
- Jan 23, 2006, 5:30 AM CST
- In force
- 4 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Bedford County, TN, Cannon County, TN, Coffee County, TN, DeKalb County, TN, Putnam County, TN, Rutherford County, TN, Warren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 72 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.6 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 438 m²/s²
- 0-3 km storm-relative helicity
- 566 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 230734
FFWOHX
TNC003-015-031-041-141-149-177-185-231130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
133 AM CST MON JAN 23 2006
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BEDFORD COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF SHELBYVILLE
CANNON COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF WOODBURY
COFFEE COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF MANCHESTER
DE KALB COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF SMITHVILLE
PUTNAM COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF COOKEVILLE
RUTHERFORD COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF MURFREESBORO
WARREN COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF MCMINNVILLE
WHITE COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF SPARTA
* UNTIL 530 AM CST
* AT 130 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
WIDESPREAD HEAVY RAINFALL. RAINFALL TOTALS FROM THE PAST
FEW HOURS HAVE EXCEEDED ONE AND ONE HALF INCHES OVER MANY AREAS.
ADDITIONAL HEAVY RAINFALL WILL RESULT IN ANOTHER 1 TO 2 INCHES OF
RAIN IN SOME AREAS. LAW ENFORCEMENT FROM BEDFORD COUNTY HAS
ALREADY REPORTED FLOODING OF SEVERAL HOMES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARTRACE...
VIOLA...MORRISON...LIBERTY...DOWELLTOWN...CENTERTOWN...BELL BUCKLE
AND AUBURNTOWN.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA. WIDESPREAD PONDING ON ROADS WILL OCCUR. LOCALIZED
FLOODING OF LOW SPOTS...POOR DRAINAGE AREAS AND LOCATIONS ALONG
SMALL STREAMS IS LIKELY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3538 8649 3538 8600 3566 8566 3619 8529
3613 8566 3596 8607 3593 8655 3551 8665
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 22, 7:48 PM CST, 5 hours 45 minutes earlier.
Area forecast discussion, Jan 22, 7:48 PM CST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 748 PM CST SUN JAN 22 2006 .UPDATE... BAND OF MODERATE TO HEAVY RAIN CONTINUES ON W SIDE OF INVERTED TROF...WHICH IS LOCATED FROM ABOUT BNA TO MSL. LIGHTNING ASSOCIATED WITH CONVERGENCE ALONG THIS TROF. AMOUNTS OF RAIN IN 1 TO 2 INCH RANGE AROUND BNA...AND OVER TOWARD BENTON COUNTY...WHERE AMOUNTS RECORDED OVER 2 INCHES (RADAR AMOUNTS ABOUT 1 TOO HI) AND SOME FLOODING HAS OCCURRED S OF CAMDEN. ANOTHER 1 TO 2 INCHES OF RAIN POSSIBLE OVERNITE AS TROF LINE GRADUALLY SHIFTS E...SO FLASH FLOOD WATCH WILL BE ALLOWED TO CONTINUE. AREAS W OF TROF LINE ESPECIALLY VULNERABLE AT FIRST. && .PREV DISCUSSION... (ISSUED 238 PM CST SUN JAN 22 2006) DISCUSSION... HAD A BIT OF A BREAK THIS AFTERNOON...BUT HEAVIER RAINFALL IS STARTING TO MOVE INTO WRN MIDDLE TENNESSEE. SATELLITE IMAGES ARE SHOWING STRONGLY ENHANCED CLOUD TOPS EXTENDING SWWD ACROSS AR/NRN LA/EAST TX. GFS 12 HR ACCUMULATED PRECIP IS INDICATING 1-2 INCHES OF RAIN FROM 6 PM TO 6AM TONIGHT. GIVEN THAT THIS IS GRID SCALE PRECIP...LOCAL AMOUNTS APPROACHING 3 INCHES IS POSSIBLE. LATEST ONE HOUR FLASH FLOOD GUIDANCE FROM SLIDELL RFC INDICATES THAT MOST COUNTIES ARE IN THE 0.8 TO 1.8 INCHES BRACKET. GIVEN THE ANTECEDENT RAINFALL...FLOOD WARNINGS LATER TONIGHT LOOK LIKE A GOOD BET. H5 SHORTWAVE ASSOCD WITH THIS ACTIVITY IS BACK IN CNTRL TX. A LONGER WAVE FEATURE IS LOCATED FROM THE NRN PLAINS TO THE DESERT SW. FLOOD POTENTIAL SHOULD END MONDAY MORNING WHEN THE 1ST FEATURE PASSES. THE 2ND LONGER WAVE WILL PASS MON NIGHT BRINGING MORE DRY AIR INTO THE AREA...BUT WILL GENERATE A STRONG LOW IN THE GREAT LAKES WHICH SHOULD NOT HAVE A SIGNIFICANT EFFECT ON MIDSTATE WEATHER IT PASSES WELL TO THE NORTH. NO SGFNT WEATHER EXPECTED TUE/WED/MOST OF THU AS THE RIDGE MOVES ACROSS THE AREA. THEN A CUTOFF LOW...WHICH DROPPED OFF THE BOTTOM OF THE 2ND LONGER WAVE FEATURE NOTED ABOVE...MOVES OUT OF SRN CA ON WED...REACHING THE MID MS VALLEY LATE THU. THIS WILL GENERATE A CHANCE OF RAIN EARLY FRI THROUGH THE WEEKEND. MOS TEMPS WERE IN GOOD AGREEMENT THROUGH DAY 3 WITH NO SGFNT DEVIATIONS NOTED AMONG THE MODELS. MOS POPS WERE ALL CATEGORICAL TONIGHT WITH A FEW TIMING DIFFERENCES NOTED FOR TOMORROW CONCERNING THE ENDING OF THE PRECIP THREAT. && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 AM CST MONDAY FOR THE FOLLOWING ZONES...BEDFORD...BENTON...CANNON...CHEATHAM...CLAY...COFFEE... CUMBERLAND...DAVIDSON...DEKALB...DICKSON...FENTRESS...GILES... GRUNDY...HICKMAN...HOUSTON...HUMPHREYS...JACKSON...LAWRENCE... LEWIS...MACON...MARSHALL...MAURY...MONTGOMERY...OVERTON... PERRY...PICKETT...PUTNAM...ROBERTSON...RUTHERFORD...SMITH... STEWART...SUMNER...TROUSDALE...VAN BUREN...WARREN...WAYNE... WHITE...WILLIAMSON...AND WILSON. && 99/01
Hazardous weather outlook, Jan 22, 5:19 AM CST, 20 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 519 AM CST SUN JAN 22 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-231030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 519 AM CST SUN JAN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT RAIN WILL SPREAD NORTHWARD ACROSS MIDDLE TENNESSEE TODAY AND BECOME LOCALLY HEAVY THIS EVENING AND TONIGHT. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE...WHICH COULD PRODUCE ADDITIONAL HEAVY DOWNPOURS. A FLASH FLOOD WATCH IS IN EFFECT FOR LATE TODAY AND TONIGHT ...WITH RAINFALL TOTALS BETWEEN ONE AND HALF AND TWO INCHES ...AND LOCAL AMOUNTS TO OVER THREE INCHES. THIS WILL LIKELY PRODUCE PONDING OF WATER IN LOW LYING AREAS...AND MAY CAUSE WATER LEVELS TO RISE ALONG SOME CREEKS AND STREAMS. IF YOU LIVE IN A FLOOD PRONE AREA YOU SHOULD BE ALERT...AND BE READY TO MOVE TO A PLACE OF SAFETY...IF FLASH FLOODING IS OBSERVED...OR A FLASH FLOOD WARNING IS ISSUED FOR YOUR LOCATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME .SPOTTER CALL TO ACTION STATEMENT... DURING PERIODS OF HEAVY RAIN...SPOTTERS AND LAW ENFORCEMENT PERSONNEL ARE ENCOURAGED TO RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 19
In the hours before
Local storm report, Jan 22, 9:37 PM CST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
937 PM CST SUN JAN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD 12 SW LAWRENCEBURG 35.12N 87.49W
01/22/2006 LAWRENCE TN EMERGENCY MNGR
FLOODING OF LOW WATER CROSSINGS IN SOUTHERN PART OF THE
COUNTY
&&
BBOYDLocal storm report, Jan 22, 9:40 PM CST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
940 PM CST SUN JAN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD 3 SE LAWRENCEBURG 35.22N 87.30W
01/22/2006 LAWRENCE TN TRAINED SPOTTER
CREEKS AND STREAMS ARE FLOODING IN SOUTHEAST LAWRENCEBURG
&&
BBOYDLocal storm report, Jan 22, 9:47 PM CST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
947 PM CST SUN JAN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLASH FLOOD PULASKI 35.20N 87.03W
01/22/2006 GILES TN LAW ENFORCEMENT
SEVERAL ROADS THROUGHOUT COUNTY IMPASSABLE
&&
BBOYDLocal storm report, Jan 22, 10:27 PM CST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1027 PM CST SUN JAN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD GALLATIN 36.38N 86.45W
01/22/2006 SUMNER TN EMERGENCY MNGR
FLOODING OF ROADWAYS THROUGHOUT COUNTY
&&
BBOYDLocal storm report, Jan 22, 10:37 PM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1037 PM CST SUN JAN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD GALLATIN 36.38N 86.45W
01/22/2006 SUMNER TN LAW ENFORCEMENT
FLOODING REPORTED ON STATE ROUTE 174
&&
BBOYDLocal storm report, Jan 22, 10:41 PM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1041 PM CST SUN JAN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD GOODLETTSVILLE 36.33N 86.70W
01/22/2006 DAVIDSON TN LAW ENFORCEMENT
LOW WATER BRIDGE AT HIX ROAD COVERED WITH WATER
&&
BBOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 7:08 PM CST | Flash Flood Warning | OHX | Benton | 67 min |
| Jan 22, 8:14 PM CST | Flash Flood Warning | OHX | Giles, Lawrence, Wayne | 3 hr |
| Jan 22, 8:23 PM CST | Flash Flood Warning | OHX | Davidson, Sumner | 97 min |
| Jan 22, 8:52 PM CST | Flash Flood Warning | OHX | Maury, Williamson | 3 hr |
| Jan 22, 11:10 PM CST | Flash Flood Warning | OHX | Giles, Lawrence, Wayne | 6 hr |
| Jan 22, 11:37 PM CST | Flash Flood Warning | OHX | Marshall, Maury | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.